MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS PERSUADER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE OASYS PERSUADER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48561024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during posterior cervical procedure the screwdrivers stripped out and the persuader broke.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: no relevant manufacturing issues were found upon device history review.Visual inspection did not confirm a deformed tip and the instrument was able to attach to the polyaxial screw without issue.Conclusion: therefore the probable root cause of this event is user related.
 
Event or Problem Description

Brand Name
OASYS PERSUADER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6270637
Report Number0009617544-2017-00033
Device Sequence Number16426303
Product Code LXH
UDI-Device Identifier07613327271300
UDI-Public(01)07613327271300
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48561024
Device Lot Number09D909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1